Im on the generic for lexapro. been on it for 3 day's now. I was prescribed 10mg but I was nervous about it so I only took 5mg for these first 3 days. Last night I have to take my clonazapam as I was going to an event and felt very anxious about it. So far today i keep checking for side effect symptoms and have the chills(feel cold). When will the constant thinking about my anxiety go away?when will this medicine kick in? I do plan to go to 10mg in 2 more days. Does anyone have any words of support out there?
Lexa pro is an SSRI. These drugs take a minimum of ten days before they start to have an effect. Because you opted to start at a dose lower than what you were prescribed, it's likely that it could be longer than 10 days. A therapeutic dose of Lexapro for anxiety is 10 mg. It's not possible to judge the effectiveness until you've been taking the full dose for up to four weeks.
gator; As Kevin has said it is always best to follow the doctors order on the bottle. And with any new medication you may or may not have side effects this is the TYPE of medication Lexapro is in.(( Lexapro (escitalopram) is an antidepressant belonging to a group of drugs called selective serotonin reuptake inhibitors (SSRIs). Escitalopram affects chemicals in the brain that may be unbalanced in people with depression or anxiety.
Lexapro is used to treat anxiety in adults. Lexapro is also used to treat major depressive disorder in adults and adolescents who are at least 12 years old.)))) OK ME again.
There are many different medications in this group and they have had pretty good luck with Lexapro for anxiety and Depression and some other conditions. The hard part with this and many of the other SSRI'S is you have to take it for 1 to 2 weeks and during that time sometimes the reason's you are taking it for sometimes even get worse but many side effects that you get during this time go away after you have gotten through the first week to two weeks. It is always a good Idea to take this medication about the same time each day. And you continue to take it but if any of the side effects are just to much contact your doctor and the doctor well either change the dose or give you something to help you through the first couple of weeks. Anyway most of those side effects go away pretty quick as your body and mind get used to the medication. And from that point on you continue to take the medication at the same time each day and you should start to notice some improvement little by little as you keep taking it. You reach the full benefit of this medication at 6 to 8 weeks where you have a steady blood level. at any point if your going to stop the medication check with your doctor because if you have to come off of it they have to tapper you down slowly so you don't feel any weird withdrawal effects.but you must try and give it a good chance to work for you. Hope this helps you out a little more and make sure you don't skip any doses. And report any side effects to your doctor minor ones when you first start are not bad but anything big out of the regular you want to report it to the doctor by phone don't wait until your next appointment. But most people tolerate this medications very well. Have a good weekend Chuck1957
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Jul 2011 • 3 answers
Posted 29 Sep 2014 • 3 answers
Posted 19 Sep 2015 • 10 answers
Posted 19 Jan 2017 • 2 answers
Posted 19 Mar 2017 • 1 answer